Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


please help me
Nov 29, 2005

Hi, Dr. Bob, inspired by your story. Do you take meds or you are non-progressor ?

I had a very severe ARS (I know my date of infection perfectly). Fever, 3 weeks of diarrhea, rash, fatigue, fever etc. On 3rd week after exposure, I had a grand mal seizure, and brain lesion were found in my brain. Which the neurologists attributed to tapeworm related cysts. I never had any seizures or symptoms before. Did my cd4 dropped so much during the acute phase that I became susceptible to OI's. Is this possible during acute infection ? Does it give any indication of how fast my disease will progress in absence of treatment.

my cd4 count 5 weeks after exposure was 416 (31%) and viral load after 6 weeks was <50 cps/ml.

Response from Dr. Frascino

Hello,

I've been taking HIV meds for over a decade, presently about 30 pills per day! (Of course that number would decrease if we didn't count Viagra.)But let's talk about you, not me. I'm a bit confused by your story. Have you ever tested positive for HIV? If your viral load test is undetectable six weeks after infection, I would doubt HIV is your problem, unless you've taken HAART to drive the viral load down. But that seems unlikely from your story, as you mention "absence of treatment".

If you are HIV positive, you should be under the care of an HIV/AIDS specialist. He or she will advise you regarding the specifics of any opportunistic infections and your risk for disease progression. From the information you've provided, I cannot even determine if you are actually HIV infected, In fact, I'm very skeptical that you are!

Good Luck!

Dr. Bob


Previous
Thanks For Your Great Info, Doctor !
Next
******Making Changes?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement